tapering off of atenolol

Answers

2 Answers
3 Doctor agrees
10027730x1386629200 10005496x1386629371 10049991x1386638829

How does a person 'taper' off Atenolol?

Gradually...

Atenolol
Perhaps you can take half the dose for a week, half of a half for another week and then stop. However the best person to decide how is your doctor who knows you best.
Sign Up

Get personalized answers from doctors!

Related to tapering off of atenolol:
1 Answers
Dr. Rick Koch answered:

Take atenolol at 7:30am. When should it wear off? 12.5 mg dosage

24-36 hours

Atenolol
later
Sign Up

Get personalized answers from doctors!

Related to tapering off of atenolol:
2 Answers
1 Doctor agrees
11192060x1386631060
Dr. Edward Hoffer answered:

can atenolol cause dizziness and an off balance type of feeling 50mg?

Possibly

Atenolol
Atenolol, a beta blocker, slows the heart and lowers blood pressure. While formerly considered a number one choice for treating high blood pressure, it is now not recommended as a first choice. It often makes people tired, and if it drops pulse or BP too much, can cause dizziness. Those symptoms could also be unrelated and due to inner ear disorder.
Sign Up

Get personalized answers from doctors!

2 Answers
3 Doctor agrees
10003218x1386637922 10049901x1386629229 10047306x1386629101
Dr. Sahba Ferdowsi answered:

Will the weaning process off Atenolol cause a rise in blood pressure?

It is possible

Fever
consult your local healthcare professional before adjusting your medication.
Sign Up

Get personalized answers from doctors!

Related to tapering off of atenolol:
1 Answers
2 Doctor agrees
11202683x1386632249 10014299x1386629211

My Dr took me off Atenolol. Now I have heart rates ranging from 87-148 when doing virtually nothing. Is this serious?

TACHYCARDIA

Heart
IT DEPENDS ON YOUR AGE AND PRESENCE OF OTHER RISK FACTORS FOR HEART DISEASE. IF YOUR DOCTOR MADE THAT DECISION, HE PROBABLY BELIEVES IT IS NOT DANGEROUS. I BELIEVE HE CAREFULLY WEIGHED THE RISKS AND BENEFITS. HAVING SAID THAT, FAST HEART RATE DOES CARRY A RISK BECAUSE THE HEART MUSCLE GETS BLOOD ONLY WHEN THE HEART RELAXES. AT 140 BEATS PER MINUTE THE MUSCLE MIGHT EXPERIENCE LOW BLOOD SUPPLY
Sign Up

Get personalized answers from doctors!

Related to tapering off of atenolol:
1 Answers
3 Doctor agrees
11395347x1386634643 10053027x1386629783 11202683x1386632249

Will I ever be able to wean off my betablocker (atenolol 12.5 mg BID) for Postural Orthostatic Tachycardia syndrome?

POTS

Atenolol
If your symptoms improve u exercise and stay hydrated u may try if your symptoms rerun or get worse you may need to go back on them arwnolil is a safe drug
Sign Up

Get personalized answers from doctors!

Related to tapering off of atenolol:
2 Answers

Having on and off sharp chest pains. Just stopped col turkey on sotalol and metoprolol on Friday and started atenolol. Should I be concerned?

Perhaps, check dose

Atenolol
When you had the medications stopped, I assume by a cardiologist or you pcp, you should have been told why. Maybe they felt you were overblocked. The medications that were stoppedn are non specific beta blockers whereas the new medication is more for the heart. It will slow the heart rate down and is used more specifically for that. Perhaps you are underdosed. Call your pcp and find out.
Sign Up

Get personalized answers from doctors!

1 Answers
1 Doctor agrees
10073610x1386629448

I have on and off Afib and other skips I am on 50 mg of Atenolol and 180 mg of verapamil I want to come off verapamil how do I go about this ?

Doctor supervised

Atenolol
Coming off a rate control med shd be under the direction of a physician. Sometimes increasing one like atenolol will allow you to reduce the other (verapamil) or vice versa
Sign Up

Get personalized answers from doctors!

Related to tapering off of atenolol:
1 Answers
1 Doctor agrees
11832999x1386635005
Dr. Laura Wuarin answered:

Day 8 off clonazepam major anxiety was on it for years!! How long will withdraw last?? Still battle tachycardia. On atenolol for that really helps!

WD can be bad

Anxiety
Withdrawal from benzodiazepines can cause anxiety, insomnia, muscle spasms and seizures. Especially after 6 years, it swhould be done slowly under doctor supervision. Talk to your doctor about alternative teatments- there are many.
Sign Up

Get personalized answers from doctors!

1 Answers
2 Doctor agrees
10010580x1386628743 10003218x1386637922
Dr. Steven F. Hill answered:

Is it necessary to wean off Atenolol 75mg? Am switching to Verapamil SR 120mg. Was advised that no wean is necessary. Stop Atenolol, start Verapamil?

Depends

Verapamil_hydrochloride
The worry about not weaning off atenolol 75 is that you can develop reflex tachycardia (rapid heartbeat) - the rationale in your case is that the verapamil should counter this making it unnecessary to wean.
Sign Up

Get personalized answers from doctors!

Related to tapering off of atenolol:
Sign up to see more